Flood, Hancock
- When
- March 17, 1:00 PM EST to March 18, 9:00 AM EST
- Where
- Hancock County, Bucksport
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 44.570, -68.780
before warmer air allowed the precipitation to transition to heavy rain. 00 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Low pressure lifting north across Maine brought 3 to 6 inches of snow to Downeast areas...before warmer air allowed the precipitation to transition to heavy rain. Storm total liquid precipitation...from a combination of melted snow and rain...generally ranged from 1.50 to 2.50 inches across the region with local totals of around 3.00 inches. The warmer air also began melting the snowpack which provided additional runoff to rivers and streams. Some smaller streams overflowed their banks...particularly in low lying and poor drainage areas...which blocked some roads. In addition...snow blocking storm drains led to street flooding and areas of standing water. Several roads were damaged due to flooding. Route 1 was washed out to a depth of 3 feet in spots near Robbinston in Washington county. Roads around Bucksport and Tremont in Hancock county were also damaged. Around Bucksport problems were reported on Route 1...River Road...Millvale Road and Town Farm Road along with several steets in town. Around Tremont problems were reported on Cape Road...Kellytown Road and Turner Road. Basements were also flooded across the entire region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 17, 2:26 AM EST, 10 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
326 AM EDT SAT MAR 17 2007
.SYNOPSIS...
INTENSE LOW PRESSURE WILL TRACK NORTH ACROSS THE GULF OF MAINE
THIS MORNING AND THEN THROUGH EAST CENTRAL MAINE THIS THIS
EVENING. THE LOW WILL THEN PULL ACROSS THE GULF OF THE SAINT
LAWRENCE LATE TONIGHT. HIGH PRESSURE WILL BUILD SOUTH OF THE
REGION SUNDAY INTO SUNDAY NIGHT THEN LOW PRESSURE WILL TRACK INTO
QUEBEC ON MONDAY.
&&
.NEAR TERM /TODAY THROUGH TONIGHT/...
SHORT RANGE GUIDANCE COMING IN LINE NOW W/THE STRENGTHENING LOW
PRES MOVING N THROUGH THE ERN 1/2 OF THE CWA GOING RIGHT OVER THE
TOP OF CARIBOU AND PRESQUE ISLE THIS AFTERNOON AND THEN LIFTING
THROUGH EDMUNSTON TONIGHT. WINTER STORM WARNINGS...FLOOD WATCHES
AND HIGH WIND WARNING ON THE COAST REMAIN IN PLACE.
WENT RIGHT DOWN THE MIDDLE W/A BLEND OF THE NAM & GFS FOR
QPF/SNOWFALL AND ICING AMOUNTS. STARTED OUT W/THE NAM12 FOR TEMPS
AND THEN BLENDED IN THE GFS AFT 12Z. AFT FURTHER COLLABORATION
W/HPC...WENT W/.50 OF ICE ACROSS THE FAR N & NW W/NEAR .25
ELSEWHERE. SNOWFALL TOTALS WERE BUMPED UP A BIT ESP ACROSS THE FAR
N & NWRN CWA WHERE THE CHANGEOVER TO FREEZING PRECIP COULD BE
MINIMIZED. BANDED SNOWFALL EXPECTED W/MID-LVL FORCING THIS MORNING
AND LLVL CONVERGENCE INTO EARLY AFTERNOON W/SNOWFALL RATES OF UP
TO 2 INCHES/HR. HEAVY BAND OF SNOW OVER THE DOWNEAST REGION ATTM
PULLING N INTO EAST CENTRAL AREAS.
20+ INCHES FOR NWRN AREAS W/12-18 INCHES ACROSS THE NRN ZNS
INCLUDING FRENCHVILLE AND MADAWASKA REGION W/ICING POTENTIAL.
FURTHER S INTO THE CARIBOU- PRESQUE ISLE REGION...BROUGHT SNOW TO
ICE BY MID MORNING & THEN TOO ALL RAIN BY 20Z OR SO AS WAA GETS
PUSHED INTO THE CWA W/STG LLVL JET (60+ KT). FROZEN/FREEZING
PRECIP WILL GO TO RAIN ACROSS CNTL AND DOWNEAST AREAS BY MID TO
LATE MORNING W/AN EARLIER CHANGEOVER TO RAIN ON THE COAST. ANY
DEVIATION TO THE E COULD LEAD TO HIGHER SNOWFALL AMOUNTS ACROSS
THE N & PROLONGED ICING. THIS WILL NEED TO BE WATCHED.
FOR THE WINDS...BUFKIT PROFILES FROM BOTH THE GFS & NAN SUPPORT THAT
STG SELY JET MOVING INTO THE COASTAL AREAS THIS AFTERNOON. THERE
IS A GOOD POSSIBILITY THAT THESE WINDS COULD GET TRANSLATED DOWN
TO THE SFC ESP IN THE HEAVY RAIN BANDS. WILL MOST LIKELY SEE SOME
CONVECTIVE ELEMENTS AS MOISTURE COMES IN FROM THE ATLC.
ON THE HYDROLOGY SIDE...SO FAR THINGS ARE HOLDING...BUT THIS WILL
CHANGE THIS AFTERNOON INTO TONIGHT ESP ACROSS CNTL AND DOWNEAST
AREAS AS TEMPS WARM WELL INTO THE UPPER 30S AND LOWER 40S W/PLENTY
OF SNOWMELT AND RUNOFF CAUSING STREAMS AND RIVERS TO RAPIDLY RISE.
QPF AMOUNTS IN THESE AREAS RUN CLOSE TO 3 INCHES W/A BULK OF THIS
AS LIQUID. FURTHER N ACROSS AROOSTOOK AND NRN PISCATAQUIS
COUNTIES...DECENT SNOWPACK AND HEAVY SNOWFALL WILL HELP TO ABSORB
THE RAINFALL FOR A TIME AND THEN RUNOFF WILL TAKE PLACE. STREET
FLOODING WILL BE A MAIN CONCERN W/CLOGGED STORM DRAINS. WILL NEED
TO MONITOR THE BANGOR REGION DUE TO TIDAL EFFECT W/STG SELY WIND.
THE THING OFFSETTING THIS IS THAT THE SELY FLOW WILL NOT BE
PROLONGED AS LOW PRES MOVES ALONG IN GOOD FASHION.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
LOW PRESSURE WILL LIFT NORTH OF THE STATE SUNDAY AND SUNDAY NIGHT.
WITH THE UPPER LEVEL TROUGH STILL ACROSS THE REGION WILL CONTINUE
WITH SCATTERED SNOW SHOWERS DURING SUNDAY MAINLY ACROSS NORTHERN
AND WESTERN PORTIONS. THE UPPER TROUGH WILL LIFT TO THE NORTHEAST
SUNDAY NIGHT. ON MONDAY A WEAK RIDGE OF HIGH PRESSURE WILL BRIEFLY
BUILD ACROSS THE REGION AHEAD OF CLIPPER SYSTEM APPROACHING FROM
THE WEST. LOOKS LIKE ANY LIGHT SNOW ASSOCIATED WITH THIS CLIPPER
WILL HOLD OFF UNTIL MONDAY NIGHT THEREFORE LOWERED POPS MONDAY.
CLIPPER WILL CROSS THE REGION MONDAY NIGHT WITH A PERIOD OF LIGHT
SNOW LIKELY. THIS SYSTEM WILL THEN MOVE OFF TO THE EAST LATER
TUESDAY FOLLOWED BY HIGH PRESSURE LATER TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM IN THE MARITIMES WILL TRANSIT NE OUT
INTO THE ATLANTIC. HIGHER PRESSURE OVER QUEBEC PROVENCE WILL BUILD
ACROSS THE REGION BY EARLY WED MORNING. THIS HIGH WILL BUILD OUT
OVER THE COASTAL WATERS AND ON OUT INTO THE NORTH ATLANTIC BY
EARLY THU. A LOW PRESSURE SYSTEM OVER JUST SOUTH OF HUDSON BAY
WILL WITH AN ASSOCIATED FRONTAL SYSTEM EXTENDING SW THROUGH THE
GREAT LAKES BEGIN TO TO INFLUENCE THE NW PORTIONS OF MAINE LATE
THUR. THIS SYSTEM WILL STALL THROUGH THE END OF THE PERIOD.
&&
.AVIATION /07Z-06Z/...
IFR CONDITIONS RIGHT INTO THE EVENING. BIG CONCERN FOR ICING DUE
TO THE FZRA POTENTIAL.
&&
.MARINE...
NEAR TERM: STORM WARNING WILL REMAIN IN PLACE THROUGH THIS
EVENING. WINDS ATTM GUSTING UNDER STORM FORCE...BUT W/THAT STG
SELY JET PULLING N...WINDS ESP IN THE GUST DEPT COULD HIT STORM
FORCE. CONDITIONS DROP BACK TO GALES AFT 00Z W/THE SFC LOW PULLING
N.
SHORT TERM: EXPECT SMALL CRAFT ADVISORY CONDITIONS SUNDAY AND
MONDAY DUE TO WINDS/SEAS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH SUNDAY
EVENING FOR MEZ002-005-006-010-011-015>017-029>032.
WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR
MEZ001>006-010.
WINTER STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR MEZ011-
015>017-029>032.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS
EVENING FOR MEZ029-030.
MARINE...STORM WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ050.
&&
NEAR TERM/MARINE...HEWITT
SHORT TERM/MARINE...DUDA
LONG TERM...NORTON
AVIATION...HEWITTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1208 PM EDT SAT MAR 17 2007 MEZ002-005-006-010-181615- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 1208 PM EDT SAT MAR 17 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-004-181615- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- 1208 PM EDT SAT MAR 17 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-031-032-181615- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1208 PM EDT SAT MAR 17 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-181615- COASTAL HANCOCK-COASTAL WASHINGTON- 1208 PM EDT SAT MAR 17 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-181615- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- 1208 PM EDT SAT MAR 17 2007 ...STORM WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16438, 16440, 16442.